Welcome! Log in or Register

Boots Paracetamol & Codeine Extra Capsules

  • image
4 Reviews

Brand: Boots / Type: Pain Relief / Dosage Form: Capsules

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    4 Reviews
    Sort by:
    • More +
      30.03.2013 12:15
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      I always have a spare pack of these at home

      I do suffer from a lot of tension headaches and I also get the occasional migraine (with aura) when I have been suffering from stress over longer periods of time. Headaches for me are just part and parcel of everyday life,. I have always suffered from them, going right back to when I was about 15 years of age. I take paracetamol and / or Ibuprofen mostly, but on the odd occasion I have to take a codeine based product. I don't like to take codeine as it has an unpleasant side effect for me, of making me constipated, unless I take it only for a very short period of time. The only product I really use for pain with added codeine is Boot's on brand of pain relief - Boots Paracetamol & Codeine Extra Capsules. These work fast and very effectively for me, and, as I say, they don't give me the unpleasant side effects so long as I am careful not to take too many in 48 hours. I buy these from Boots (obviously) and currently they cost £4.09 for a pack of 32 small capsules. Each capsule contains 8mg of codeine. These capsules can only be purchased over the counter at Boots and they are not freely available to purchase on the shelf. Once I've answered the usually myriad of questions from the pharmacist, I'm allowed my pills and I can take them with me. The tablets are shaped so that they are easy to swallow and they act faster than any other type of pain relief medication I've sued so far. I'd personally say that I can really my headache beginning to lift by the fifteen minute mark. They are a bit of a lifesaver for me if I have a truly bad head pain. Most recently, my husband took them for chronic toothache. The pain started on a Friday after he'd got in from work and we couldn't get an appointment until the following Tuesday (as somewhat typically, it fell on a Bank Holiday Monday). These tablets really helped us both to get through the weekend and made his pain a lot less intense than it would have been. They do have the tendency to make me feel slightly lethargic and sleepy, but for me personally, this is a side effect I can live with and it doesn't bother me too much. They are certainly not designed for longer term use and there is a warning on the outside of the box stating that they must only be used after three days with permission / advice from your GP. I have a spare strip of these still in my medicine cupboard and though I don't use them very often, at least I know they are there, if and when I do need to use them. Not for longer term or regular use but definitely a pain killer I can recommend.

      Comments

      Login or register to add comments
      • More +
        17.07.2012 17:43
        Very helpful
        (Rating)

        Advantages

        Disadvantages

        Really effective pain relief

        32 caplets £4.09 of 409 Boots advantage card points Boots Paracetamol & Codeine Extra Capsules. Fast, effective pain relief. Each capsule contains Caffeine 30mg, Codeine Phosphate 8mg, Paracetamol 500mg. Can cause addiction. For 3 days use only. When buying this product it is only available from the pharmacy section, which I think is due to the codeine that s in the product. I remember being asked several questions - most of these centred around what kind of pain relief I had tried before asking for these. The pharmacist where I was seemed to be friendly, and this didn't feel like any kind of interrogation at all. I had a bit of a toothache, and as I was going to the dentist later that week the pharmacist said that these would be the most effective pain relief that they could recommend to me without going to the doctors. The product package say that they are suitable for adults and children over the age of 12. However I have to say these did seem to be quite strong, so would maybe suggest that if they were for a 12 year old you should be wary, and halve the dose - as they knocked me out a bit. The active ingredients are Codeine Phosphate , Caffeine, Paracetamol. This product for me was really effective, but it did tend to make me a bit sleepy, and I wouldn't have driven while taking them, as I would have been nervous that I may have slower than normal reactions - having said that I do tend to have a low tolerance so it could have just been me. As with all products that contain paracetamol, and codeine ensure that you do not exceed the stated dose, and be wary as other products may have paracetamol in without you being aware of it.

        Comments

        Login or register to add comments
      • More +
        17.07.2012 13:44
        Very helpful
        (Rating)
        3 Comments

        Advantages

        Disadvantages

        For when Paracetamol alone is not enough or your allergic to Aspirin products these are ideal!

        Being allergic to aspirin there is a lot of pain relief pills i can't take like ibuprofen, nurofen and of course Aspirin to name but a few. Which can be a bit annoying when you get a really bad headache or sinus pain and Paracetamol alone wont get rid of it, this is where Codeine comes in, it helps with that extra kick. Also if like my you have problems swallowing pills then these capsules are perfect in every way, as there capsules there is no big horse pill to swallow and no horrible chalky taste you get with some, they get absorbed quicker and are supposed to be healthier too! PARACETAMOL A simple pain killer with a sting in its tale! (One of the worst non prescription pills for overdoing on). Reduces the production of pain signals being sent from the nerves to the brain. CODEINE This blocks the pain signals sent from the nerves to the brain so makes you feel slightly better even though the pain may remain. (THIS IS A ADDICTIVE MEDICINE - and should not be taken for more than 3 days at a time unless your doctor or licensed pharmacist tells you otherwise.) CAFFEINE To temporarily perk you up DOSE Adults and children of 12 years and over: Take two every four hours, if you need to, up to 4 times in 24 hours. Don't take more than 8 capsules in 24 hours. PRICE They usually cost £4.09 (32 capsules) which compared to say a packet of Paracetamol capsules at £2.59 (32 )is quite a bit more but if you like me are allergic to aspirin it's worth the cost. -- Each capsule contains: Paracetamol 500mg. Caffeine 30mg (About the same as a can of coke), Codeine Phosphate 8mg (Codeine), I always have a box in the medicine cabinet, at work and in the car as there great and work very well.

        Comments

        Login or register to add comments
        • More +
          27.04.2012 22:48
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          Very strong pain killers that work well at clearing up pains and aches.

          Codeine is a medicine that I have used from time to time when suffering from extreme pain. I should say from the beginning that this is a drug that can be highly addictive and should never be taken willy nilly and should only be used for 3 days in a row unless with your Doctors express consent. I suffer from bad migraines from time to time and I have had a few problems with my teeth over the past few months. On most occasions I have found that ibuprofen and paracetamol have been very effective when used together at helping with the pain but on a particularly bad few days when waiting to see the dentist I picked some of these up from Boots. Before I could purchase these capsules (from the 'behind the counter' section) I had to confirm whether I had used codeine before and I was advised that these can be highly addictive (as I already know), also it does state this on the packaging too. These capsules are really just for use by adults but it does state on the packaging that children over the age of 12 can use them. Personally I would not let any relative or friends child have these until they were 18 or very mature just because of their addictive nature. These capsules contain 500mg of paracetamol, 30mg of caffeine and 8mg of codeine. These tablets should not be mixed with other pain relief tablets at the same time due to their contents. These capsules are very simple to swallow, like most capsules and I just take mine with a cold drink normally. While the stated does is up to two capsules per four hours with a maximum of eight per day I never reach this amount. On most occasions I find that one capsule is ample for my needs but if the pain is very bad I will take two. The packet size of these tablets is 32 which I just find odd as they are four days worth if you take the maximum dose per day so surely selling in 24's would be better? Regardless each packet currently costs £4.09 although they may have been slightly less last year when I purchased mine (December). I would definitely recommend these capsules. They work well at helping with my pain, they are very easy for me to swallow and the price is reasonable for the relief that they offer. The packaging is your standard cardboard box with blister packets within so is nothing special but they are handy enough to just pop in to my handbag.

          Comments

          Login or register to add comments